Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 85, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 27, 2013, 9:48 PM CDT for Bexar County, Medina County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2013, 9:48 PM CDT (02:48 UTC)
- Expired
- Apr 27, 2013, 10:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bexar County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 63 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 9:50 PM CDT | HAIL 0.25 | 3 Ene Sea World, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1893 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
529 WUUS54 KEWX 280248 SVREWX TXC029-325-280345- /O.NEW.KEWX.SV.W.0085.130428T0248Z-130428T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 948 PM CDT SAT APR 27 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BEXAR COUNTY... EAST CENTRAL MEDINA COUNTY... * UNTIL 1045 PM CDT. * AT 942 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RIO MEDINA...OR NEAR CASTROVILLE...AND MOVING EAST AT 25 MPH. THIS STORM WILL MOVE EAST GENERALLY ALONG AND JUST NORTH OF HIGHWAY 90. * SOME LOCATIONS IN THE WARNING INCLUDE SEA WORLD...LACKLAND AFB... LEON VALLEY...SAN ANTONIO...OLMOS PARK...ALAMO HEIGHTS AND TERRELL HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2954 9842 2932 9841 2933 9888 2947 9889 TIME...MOT...LOC 0247Z 264DEG 20KT 2940 9879 $$
1 follow-up statement
603 WWUS54 KEWX 280305 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1005 PM CDT SAT APR 27 2013 TXC029-325-280313- /O.CAN.KEWX.SV.W.0085.000000T0000Z-130428T0345Z/ MEDINA TX-BEXAR TX- 1005 PM CDT SAT APR 27 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEXAR AND EAST CENTRAL MEDINA COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LEVELS. HOWEVER...VERY SMALL HAIL...WIND GUSTS UP TO 35 MPH AND MODERATE TO HEAVY RAINS CAN STILL BE EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2954 9842 2932 9841 2933 9888 2947 9889 TIME...MOT...LOC 0303Z 264DEG 20KT 2941 9869 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:59 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 27, 6:59 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 659 PM CDT SAT APR 27 2013 .DISCUSSION... SEE AVIATION FOR 00Z TAFS. && .AVIATION... SCATTERED SHRA AND TSRA WILL MOVE ACROSS SOUTH CENTRAL TEXAS FROM THE WEST TONIGHT...ASSOCIATED WITH A SLOW MOVING DISTURBANCE ALOFT AND A LATE APRIL COLD FRONT. THROUGH 06Z 5 THSD SCT WITH CIGS AT OR ABOVE 10 THSD FT ARE EXPECTED...ALONG WITH A CHANCE OF SHRA AND TSRA. AFTER 06Z CIGS OF 1 THSD TO 2 THSD FT BKN ARE EXPECTED TO DEVELOP...WITH SCT SHRA AND ISOLATED TSRA. CIGS AROUND 600 TO 1000 FT OVC ARE EXPECTED...WITH VSBYS OCNLLY NEAR 5 MILES IN PATCHY FOG AFTER 09Z. CIGS WILL IMPROVE TO 1 THSD TO 2 THSD BKN AFTER 15Z SUNDAY. ON SUNDAY AFTERNOON A WEAK TROF AT AND ABOVE 10 THSD FT WILL BE OVER SOUTH CENTRAL TEXAS. THIS WILL CAUSE SCT TO BKN CLOUDS AROUND 4 THSD TO 6 THSD FT...ALONG WITH SCT SHRA AND TSRA. && .PREV DISCUSSION... /ISSUED 539 PM CDT SAT APR 27 2013/ UPDATE... A SEVERE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS WITH THE EXCEPTION OF BURNET AND LLANO COUNTIES UNTIL 1 AM CDT SUNDAY. DISCUSSION... A COLD FRONT EXTENDS SOUTHWESTWARD FROM BURNET TO ROCKSPRINGS TO PUMPVILLE WITH ANOTHER BOUNDARY MOVING NORTHWESTWARD ALONG AND SOUTH OF HIGHWAY 90. ALSO...SHORT WAVES DISTURBANCES WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL TEXAS THIS EVENING AND OVERNIGHT. ALL OF THESE INGREDIENTS WILL COMBINE FOR A RECIPE OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH ABOUT 1 AM SUNDAY ACROSS MOST OF SOUTH CENTRAL TEXAS. MAIN THREATS WILL BE PRIMARILY LARGE HAIL (1 3/4 TO 2 INCHES) WITH THUNDERSTORM DAMAGING WIND GUSTS OF 60 MPH. PREV DISCUSSION... /ISSUED 334 PM CDT SAT APR 27 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... THE FRONT IS STALLED ALONG OUR NORTHERN BORDER THIS AFTERNOON AND CONVECTION IS JUST BEGINNING ALONG THIS BOUNDARY. THERE IS ALSO CONVECTION ALONG A CONVERGENCE ZONE MOVING NORTHWARD FROM THE COASTAL PLAINS. THE SOUTHERN BOUNDARY HAS BEEN MORE ACTIVE SO FAR. THE QUESTION NOW IS WHERE DOES IT GO FROM HERE? MOST OF THE MODEL GUIDANCE SUGGESTS THAT THE MAIN AREA OF CONVECTION WILL SPREAD FROM THE SOUTH TO THE NORTH AND WEST...KIND OF BACKWARD OF WHAT WE HAD BEEN THINKING. THE NAM AND NAM MOS HAVE ALMOST NO POPS OR QPF...BUT IT LOOKS TO BE THE OUTLIER. SO...HAVE GENERALLY USED GFS FOR THE SHORT TERM. STILL LOOKING AT CAPE BETWEEN 1500 AND 2000 J/KG THIS EVENING...BUT SHEAR IS ONLY AROUND 40 KTS. SPC HAS US IN A SLIGHT RISK AND THE MAIN THREAT IS LARGE HAIL WITH DAMAGING WIND GUSTS POSSIBLE. THE FRONTAL BOUNDARY IS STILL THE MAIN FOCUS AND THE CONVERGENCE ZONE TO THE SOUTH MAY ALSO REMAIN ACTIVE. BEST TIMING LOOKS LIKE MID EVENING TO AROUND 3 AM. SHOWERS AND THUNDERSTORMS WILL LINGER SUNDAY AND SUNDAY NIGHT PARTICULARLY OVER THE SOUTHWEST. LONG TERM (MONDAY THROUGH SATURDAY)... MONDAY THE UPPER LEVEL TROUGH WILL MOVE ACROSS TEXAS AND WE WILL HAVE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. TUESDAY AND WEDNESDAY THE LOW LEVEL WINDS WILL TURN BACK AROUND TO THE SOUTHEAST AND BRING BACK WARM...MOIST AIR WITH LATE NIGHT MORNING CLOUDS AND PARTLY CLOUDY WARM AFTERNOONS. THURSDAY THE NEXT STORM SYSTEM WILL MOVE INTO THE REGION. GFS AND ECMWF BOTH SHOW A DEEP MID TO UPPER LEVEL TROUGH DROPPING DOWN THROUGH THE CENTRAL AND SOUTHERN PLAINS AND BRINGING A STRONG COLD FRONT INTO TEXAS. THIS WILL BRING THE NEXT CHANCE FOR PRECIP IN THE FORM OF SHOWERS AND THUNDERSTORMS. IT WILL ALSO BRING MUCH COOLER AIR AND TEMPERATURES FOR THE END OF THE WEEK WILL BE MUCH BELOW NORMAL. FIRE WEATHER... THE FRONT ON THURSDAY WILL USHER IN COOLER AND DRIER AIR. THIS WILL LEAD TO FIRE WEATHER CONCERNS. THURSDAY WILL HAVE STRONG NORTH WINDS...BUT THIS WILL BE BEFORE THE DRY AIR. FRIDAY THE RELATIVE HUMIDITY WILL DROP TO NEAR CRITICAL LEVELS DURING THE AFTERNOON OVER THE WESTERN EDWARDS PLATEAU AND RIO GRANDE PLAINS...BUT WINDS WILL BE LIGHT. THIS WILL MEAN ELEVATED FIRE WEATHER CONDITIONS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 83 61 83 62 / 60 20 10 20 - AUSTIN BERGSTROM INTL AIRPORT 62 83 59 83 59 / 60 20 10 20 - NEW BRAUNFELS MUNI AIRPORT 63 82 59 83 60 / 60 30 30 20 10 BURNET MUNI AIRPORT 62 82 58 83 60 / 50 20 10 10 - DEL RIO INTL AIRPORT 69 83 61 86 66 / 50 40 30 20 10 GEORGETOWN MUNI AIRPORT 63 82 59 82 60 / 50 20 10 20 - HONDO MUNI AIRPORT 65 83 60 85 62 / 70 40 30 20 10 SAN MARCOS MUNI AIRPORT 64 81 60 82 60 / 60 20 20 20 10 LA GRANGE - FAYETTE REGIONAL 67 83 62 83 63 / 50 30 10 30 10 SAN ANTONIO INTL AIRPORT 65 82 61 83 62 / 60 30 30 20 10 STINSON MUNI AIRPORT 65 82 62 83 62 / 60 30 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...08/10/04 SYNOPTIC/GRIDS...17/05 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Apr 27, 5:47 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 PM CDT SAT APR 27 2013 TXZ171>173-183>194-202>209-217>225-228-282300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 PM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTH CENTRAL TEXAS THROUGH TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS THROUGH TONIGHT AND EARLY SUNDAY MORNING. ISOLATED RAINFALL AMOUNTS TO NEAR 2 INCHES ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTH CENTRAL TEXAS...EXCEPT FOR BURNET AND LLANO COUNTIES...UNTIL 100 AM CDT SUNDAY. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF MEXICO THIS EVENING AND MOVE EAST TO PARTS OF SOUTH CENTRAL TEXAS THIS EVENING AND TONIGHT. IN ADDITION...THUNDERSTORMS WILL FORM ALONG A COLD FRONT THAT WILL DRIFT SOUTHWARD ACROSS SOUTH CENTRAL TEXAS THIS EVENING INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON AND SUNDAY EVENING. ISOLATED STRONG THUNDERSTORMS MAY DEVELOP AND PRODUCE BRIEF PERIODS OF LOCALLY HEAVY RAIN AND STRONG WIND GUSTS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
In the hours before
Special weather statement, Apr 27, 8:52 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 852 PM CDT SAT APR 27 2013 TXZ203-204-280215- MEDINA-UVALDE- 852 PM CDT SAT APR 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UVALDE AND WESTERN MEDINA COUNTIES UNTIL 915 PM CDT... AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTH OF SABINAL...OR 14 MILES SOUTHWEST OF TARPLEY...MOVING EAST AT 25 MPH. THIS STORM WILL MOVE EAST ALONG FM 1796. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HONDO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2962 9910 2930 9914 2937 9946 2955 9946 TIME...MOT...LOC 0151Z 265DEG 20KT 2946 9938
Special weather statement, Apr 27, 8:57 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 857 PM CDT SAT APR 27 2013 TXZ183-280230- VAL VERDE- 857 PM CDT SAT APR 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 930 PM CDT... AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES WEST OF JUNO...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3025 10115 3003 10116 3008 10141 3024 10140 TIME...MOT...LOC 0157Z 285DEG 11KT 3015 10130
Special weather statement, Apr 27, 9:09 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 909 PM CDT SAT APR 27 2013 TXZ204-280245- MEDINA- 909 PM CDT SAT APR 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEDINA COUNTY UNTIL 945 PM CDT... AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTH OF D'HANIS...OR 10 MILES NORTHWEST OF HONDO...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HONDO... NEW FOUNTAIN... QUIHI... DUNLAY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2955 9895 2930 9896 2935 9939 2953 9938 TIME...MOT...LOC 0209Z 272DEG 13KT 2944 9928
Special weather statement, Apr 27, 9:31 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 931 PM CDT SAT APR 27 2013 TXZ204-205-280300- BEXAR-MEDINA- 931 PM CDT SAT APR 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEXAR AND CENTRAL MEDINA COUNTIES UNTIL 1000 PM CDT... AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RIO MEDINA TO HONDO...AND MOVING EAST AT 20 MPH. THESE STORMS WILL MOVE TO THE EAST GENERALLY ALONG HIGHWAY 90. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HONDO... CASTROVILLE... CLIFF... NEW FOUNTAIN... SEA WORLD... QUIHI... BADER... DUNLAY... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2933 9870 2932 9929 2949 9927 2955 9869 TIME...MOT...LOC 0231Z 270DEG 17KT 2941 9885 2941 9918
Special weather statement, Apr 27, 9:36 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 936 PM CDT SAT APR 27 2013 TXZ205-221-280315- BEXAR-WILSON- 936 PM CDT SAT APR 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEXAR AND NORTHERN WILSON COUNTIES UNTIL 1015 PM CDT... AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CALAVERAS LAKE...OR 12 MILES NORTHWEST OF FLORESVILLE...MOVING NORTHEAST AT 10 TO 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LA VERNIA... ST. HEDWIG... PARITA... LONE OAK... ADKINS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2946 9821 2935 9811 2923 9823 2928 9832 TIME...MOT...LOC 0236Z 211DEG 10KT 2931 9825
Local storm report, Apr 27, 9:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
938 PM CDT SAT APR 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 8 SW ELMENDORF 29.18N 98.43W
04/27/2013 E0.88 INCH BEXAR TX TRAINED SPOTTER
VERY HEAVY RAIN CAUSING TRAFFIC TO PULL OVER ON I37
&&
EVENT NUMBER EWX1300294
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:06 PM CDT | Areal Flood Advisory | EWX | Lavaca | 114 min |
| Apr 27, 7:19 PM CDT | Special Weather Statement | EWX | Dimmit | 41 min |
| Apr 27, 7:28 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 62 min |
| Apr 27, 7:39 PM CDT | Special Weather Statement | EWX | Val Verde | 36 min |
| Apr 27, 7:42 PM CDT | Special Weather Statement | EWX | Dimmit | 33 min |
| Apr 27, 7:46 PM CDT | Special Weather Statement | EWX | Gonzales | 44 min |
| Apr 27, 7:49 PM CDT | Special Weather Statement | EWX | Lavaca | 41 min |
| Apr 27, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 55 min |
| Apr 27, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 62 min |
| Apr 27, 8:06 PM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| Apr 27, 8:10 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 65 min |
| Apr 27, 8:41 PM CDT | Special Weather Statement | EWX | Frio | 34 min |
| Apr 27, 8:52 PM CDT | Special Weather Statement | EWX | Medina | 23 min |
| Apr 27, 8:54 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 51 min |
| Apr 27, 8:57 PM CDT | Special Weather Statement | EWX | Val Verde | 33 min |
| Apr 27, 9:09 PM CDT | Special Weather Statement | EWX | Medina | 36 min |
| Apr 27, 9:12 PM CDT | Areal Flood Advisory | EWX | Bexar, DeWitt, Gonzales, Karnes, Lavaca, Wilson | 3 hr |
| Apr 27, 9:17 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Apr 27, 9:31 PM CDT | Special Weather Statement | EWX | Medina | 29 min |
| Apr 27, 9:36 PM CDT | Special Weather Statement | EWX | Wilson | 39 min |
| Apr 27, 9:56 PM CDT | Special Weather Statement | EWX | Medina | 34 min |
| Apr 27, 10:06 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Apr 27, 10:47 PM CDT | Special Weather Statement | EWX | Bexar | 28 min |
| Apr 27, 10:48 PM CDT | Special Weather Statement | EWX | Wilson | 27 min |
| Apr 27, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 59 min |
| Apr 27, 11:10 PM CDT | Special Weather Statement | EWX | Lee | 35 min |
| Apr 27, 11:13 PM CDT | Special Weather Statement | EWX | Comal | 32 min |
| Apr 27, 11:20 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe, Hays | 40 min |
| Apr 27, 11:36 PM CDT | Special Weather Statement | EWX | Karnes | 39 min |
| Apr 27, 11:58 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, DeWitt, Gonzales, Karnes, Lavaca and 1 more | 3 hr |
| Apr 28, 12:06 AM CDT | Special Weather Statement | EWX | Hays | 24 min |
| Apr 28, 12:09 AM CDT | Severe Thunderstorm Warning | EWX | Hays | 66 min |
| Apr 28, 12:23 AM CDT | Special Weather Statement | EWX | Karnes | 37 min |
| Apr 28, 1:13 AM CDT | Areal Flood Advisory | EWX | Bexar | 107 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.